Hail, Polk
- When
- March 29, 11:35 PM CST
- Where
- Polk County, Vandervoort
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.380, -94.370
The front pushed into Arkansas on the 28th/29th, and was followed by cooler air. The front then moved back to the north on the 30th with temperatures going up.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The front pushed into Arkansas on the 28th/29th, and was followed by cooler air. The front then moved back to the north on the 30th with temperatures going up. Scattered showers and thunderstorms surrounded the front. During the early morning hours of the 30th, some of the storms became severe in western Arkansas, with large hail reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 29, 11:20 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1220 AM CDT SUN MAR 30 2008 .AVIATION... WARM FRONT AROUND THE LOUISIANA BORDER WILL CONTINUE TO MOVE NORTH DURING THE NIGHT. OVER RUNNING PRECIPITATION AND MIST OR FOG ALONG WITH LOW CEILINGS WILL BE THE RULE ON THE NORTH SIDE. CEILINGS WILL BE HIGHER ON THE WARM SIDE...BUT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE FORMING. WINDS WILL BE VEERING DURING THE FORECAST. && .PREV DISCUSSION... /ISSUED 859 PM CDT SAT MAR 29 2008/ UPDATE... WARM FRONT REMAINS IN NORTH LOUISIANA AT THIS TIME. CONVECTION HAS DEVELOPED IN NORTHEAST TEXAS AND IS MOVING NORTHEAST. ADJUSTED THE EVENING POPS TO ACCOUNT FOR THIS...HIGHER POPS IN THE SOUTHWEST SPREADING NORTH. WARM FRONT WILL SLOWLY MOVE NORTH OVERNIGHT. LOW TEMPERATURES WILL OCCUR BEFORE MIDNIGHT...THEN TEMPERATURES WILL WARM SLOWLY AFTER MIDNIGHT. INCLUDED AREAS OF FOG ALSO THROUGH THE NIGHT WITH FOG ALREADY IN PLACE IN MANY AREAS. FOG WILL BE MOST PROMINENT ALONG AND NORTH OF THE FRONT. PREV DISCUSSION... /ISSUED 646 PM CDT SAT MAR 29 2008/ AVIATION... LOW CLOUDS AND FOG WILL KEEP CONDITIONS IN THE IFR OR LIFR FOR PART OF THIS FORECAST. A WARM FRONT WILL BE CROSSING THE AREA FROM SOUTH TO NORTH. CEILINGS WILL IMPROVE SOMEWHAT WITH THE PASSAGE OF THE FRONT...BUT PROBABILITIES OF SHOWERS OR STORMS WILL INCREASE AS THE FRONT MOVES NORTH AND HEATING TAKES PLACE AFTER SUNRISE. PREV DISCUSSION... /ISSUED 325 PM CDT SAT MAR 29 2008/ SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT PER LATEST SURFACE ANALYSIS...WARM FRONTAL BOUNDARY APPEARS TO BE FROM BETWEEN TXK-SHV TO BETWEEN CDH-ELD AND AREAS SOUTHEAST. THIS WILL MOVE SLOWLY TO THE NORTH TONIGHT...WITH LOW CLOUDS AND FOG NORTH OF THE BOUNDARY...AND LOWER STRATUS SCATTERING OUT SOUTH OF THE BOUNDARY. UPPER WAVE WILL MOVE THROUGH NORTHWEST ARKANSAS LATE TONIGHT...INTERACTING WITH THE FRONT...AND PRODUCING SHOWERS AND THUNDERSTORMS. HOW WIDESPREAD/DENSE THE FOG IS BE WILL BE DETERMINED BY HOW FAR NORTH THE FRONT MOVES TONIGHT. THE AFOREMENTIONED WAVE WILL MOVE OFF TO THE NORTHEAST DURING THE DAY SUNDAY. HOWEVER...ANOTHER WAVE WILL MOVE THROUGH IN THE WARM SECTOR...BRINGING ADDITIONAL ACTIVITY SUNDAY AFTERNOON. THERE WILL BE ANOTHER LULL SUNDAY NIGHT...WITH THE MAIN SHOW MONDAY AFTERNOON AND NIGHT. WARM ADVECTION PATTERN WILL CONTINUE MONDAY...WITH PRESSURE GRADIENT TIGHTENING AS LOW PRESSURE WILL DEVELOP ALONG A FRONTAL BOUNDARY STALLED TO THE WEST OF THE REGION. THIS WILL ALLOW FOR GUSTY WINDS OVER THE REGION...SUSTAINED AT 15 TO 25 WITH GUSTS TO 35 MPH. THUS...A LAKE WIND ADVISORY WILL LIKELY BE ISSUED. MAIN CONCERN...THOUGH WILL BE ON MONDAY AFTERNOON AND NIGHT...AS THE FRONT GETS GOING AND A STRONGER UPPER WAVE MOVES THROUGH IN THE MEAN FLOW. SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE WEST DURING THE AFTERNOON...SPREADING EAST THROUGH THE NIGHT AS THE FRONT MOVES INTO THE REGION. SEVERE WEATHER IS A POSSIBILITY WITH ANY STORMS THAT DEVELOP DURING THIS TIME. SUFFICIENT INSTABILITY WILL BE PRESENT...WITH LAPSE RATES SUPPORTING A HAIL THREAT. IN ADDITION...WIND ENERGY PRESENT WILL ALLOW FOR ANY SURFACE-BASED STORMS TO PRODUCE WIND DAMAGE...AND THERE WILL BE A TORNADO THREAT. ALSO...GIVEN THAT ONE TO TWO INCH PRECIPITABLE WATER WILL BE OVER THE REGION...HEAVY RAINFALL COULD OCCUR WITH ANY STRONG STORMS. AT THIS POINT...WE/LL NEED TO MONITOR MAINLY NORTHERN ARKANSAS FOR A POSSIBLE FLASH FLOOD WATCH...AS IT APPEARS THAT ONE TO TWO INCH RAINFALL AMOUNTS WILL BE POSSIBLE OVER THAT AREA...IN ADDITION TO THE RECORD RAINS OF THE LAST COUPLE OF WEEKS. FRONT WILL MOVE THROUGH THE AREA DURING THE NIGHT MONDAY...WITH SOME STORMS POSSIBLY RE-FORMING ALONG THE FRONT IN SOUTHEAST ARKANSAS DURING THE DAY TUESDAY. AT ANY RATE...BY TUESDAY AFTERNOON...ANY LINGERING PRECIP WILL MOVE OUT OF THE REGION WITH THE FRONT...WITH HIGH PRESSURE MOVING IN. LONG TERM...WEDNESDAY THROUGH SATURDAY DURING THIS PERIOD...MEDIUM RANGE MODEL OUTPUT SUGGESTS A FAST AND ENERGETIC UPPER FLOW ACROSS MOST OF THE CONUS. MEDIUM RANGE MODEL ENSEMBLE OUTPUT REFLECTS ABOVE NORMAL LARGE UNCERTAINTY IN FORECASTS...AS INDICATED BY THE LARGE SPREAD IN INDIVIDUAL SOLUTIONS. PRECIPITATION FORECASTS ARE SOMEWHAT CONSERVATIVE...TO REFLECT THIS UNCERTAINTY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 58 76 56 67 / 30 60 60 30 CAMDEN AR 62 78 62 70 / 20 60 60 30 HARRISON AR 58 72 47 61 / 30 70 60 20 HOT SPRINGS AR 63 77 59 68 / 20 60 60 20 LITTLE ROCK AR 60 78 58 70 / 20 60 60 30 MONTICELLO AR 61 80 63 71 / 20 50 60 30 MOUNT IDA AR 64 76 57 67 / 20 70 60 20 MOUNTAIN HOME AR 59 73 52 64 / 30 70 60 20 NEWPORT AR 59 77 55 67 / 30 50 60 30 PINE BLUFF AR 61 79 60 70 / 20 50 60 30 RUSSELLVILLE AR 58 75 56 68 / 30 70 60 20 SEARCY AR 59 78 56 69 / 20 60 60 30 STUTTGART AR 59 79 56 68 / 20 50 60 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...51 / LONG TERM...56 AVIATION...56
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 158 PM CDT SAT MAR 29 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 158 PM CDT SAT MAR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT EXCESSIVE RUNOFF FROM HEAVY RAIN LAST WEEK WILL CONTINUE TO CAUSE FLOODING OF RIVERS...STREAMS AND LOW WATER CROSSINGS...MAINLY IN EASTERN ARKANSAS. THIS INCLUDES THE BLACK RIVER...THE LOWER WHITE RIVER AND THE CACHE RIVER. AREAS OF FOG ARE EXPECTED TO BE LOCALLY DENSE OVERNIGHT...ACROSS MOST OF STATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FLOODING WILL CONTINUE FOR SEVERAL MORE DAYS ALONG THE BLACK AND CACHE RIVERS...AND THE LOWER REACHES OF THE WHITE RIVER. THE AFOREMENTIONED FRONT WILL MOVE NORTH OF THE AREA SUNDAY WITH PLENTY OF WARM AND MOIST AIR SURGING BACK INTO THE STATE. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY AS WELL. AN AREA OF LOW PRESSURE WILL MOVE OUT OF THE CENTRAL PLAINS MONDAY...DRAGGING A COLD FRONT ACROSS THE AREA MONDAY AFTERNOON THROUGH MONDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL BE LIKELY OVER WESTERN ARKANSAS BY MONDAY AFTERNOON AND AREA WIDE DURING THE NIGHT. WITH THE COPIOUS AMOUNTS OF MOISTURE EXPECTED...THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL EXIST. SEVERAL INCHES OF RAIN WILL BE POSSIBLE WITH THE NORTH AND WEST ONCE AGAIN SEEING THE HIGHEST AMOUNTS. THE FRONT IS EXPECTED TO EXIT THE STATE BY EARLY TUESDAY. IT IS DIFFICULT TO DETERMINE EXACTLY WHERE THE HEAVY RAIN WILL OCCUR. IT WILL DEPEND ON THE POSITION OF THE FRONT...WITH PRECIPITATION FOCUSING MAINLY IN ADVANCE OF AND ALONG THE FRONT. THE SITUATION WILL BE MONITORED CLOSELY...GIVEN THAT ADDITIONAL RAIN WILL AGGRAVATE EXISTING HIGH WATER PROBLEMS. UNLIKE THE LAST SIGNIFICANT RAIN MAKER...THIS ONE ONE WILL MOVE THROUGH THE AREA CONSIDERABLY FASTER. SEVERE WEATHER WILL BE POSSIBLE MONDAY AFTERNOON THROUGH MONDAY NIGHT AS THE SURFACE COLD FRONT AND UPPER TROF MOVE THROUGH THE AREA. THE ATMOSPHERE IS EXPECTED TO BECOME UNSTABLE AS THE COLD FRONT APPROACHES AND LIFTS THIS UNSTABLE AIR UPWARDS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH STRONG WINDS THE PRIMARY SEVERE THREAT. HOWEVER...WIND PROFILES ARE SUPPORTIVE OF SOME TORNADOES DURING THIS TIME FRAME. A CLOUDY DAY IS EXPECTED AT THIS TIME BUT ANY SUNSHINE COULD BRING ADDITIONAL INSTABILITY AND INCREASE THE SEVERE POTENTIAL OF THUNDERSTORMS. ANOTHER COLD FRONT IS EXPECTED TO PASS THROUGH THURSDAY AND THURSDAY NIGHT BUT THE SEVERE WEATHER THREAT IS MINIMAL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AFTERNOON AND NIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
The Western Arkansas radar (KSRX), 101 km away, was scanning. The volume nearest the first event began at 05:35 UTC.
8 hail, 1 flash flood. Local standard time, as filed.
Numerous roads were flooded due to heavy rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87097, 87098, 87099, 87100, 87101, 87102, 87103, 86682, 87104.